Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Strictly positive definite functions on spheres


Authors: Yuan Xu and E. W. Cheney
Journal: Proc. Amer. Math. Soc. 116 (1992), 977-981
MSC: Primary 43A35
DOI: https://doi.org/10.1090/S0002-9939-1992-1096214-6
MathSciNet review: 1096214
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A sufficient condition is given for the strict positive-definiteness of a real, continuous function on the $ m$-dimensional sphere.


References [Enhancements On Off] (What's this?)

  • [A] Richard Askey, Orthogonal polynomials and special functions, Regional Conf. Ser. in Appl. Math., vol. 21, SIAM, Philadelphia, PA, 1975. MR 0481145 (58:1288)
  • [CX] E. W. Cheney and Yuan Xu, A set of research problems in approximation theory, Topics in Polynomials of One and Several Variables and Their Applications (Th. M. Rassias, H. M. Srivastava, and A. Yanushauskas, eds.), World Scientific, London (to appear). MR 1276955 (95c:41001)
  • [LC] W. A. Light and E. W. Cheney, Interpolation by periodic radial basis functions, J. Math. Anal. Appl. 168 (1992), 111-130. MR 1169852 (93f:41039)
  • [S] I. J. Schoenberg, Positive definite functions on spheres, Duke Math. J. 9 (1942), 96-108. MR 0005922 (3:232c)
  • [Sz] Gabor Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, RI, 1959. MR 0106295 (21:5029)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A35

Retrieve articles in all journals with MSC: 43A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1096214-6
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society